MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. STEALTH ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. STEALTH ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE
Model Number PRD-SC30-200
Medical Device Problem Codes Entrapment of Device (1212); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/27/2021
Type of Reportable Event Malfunction
Event or Problem Description
The stealth peripheral orbital atherectomy device was operated for three treatment passes and became stuck on the guide wire.The oad and wire were removed and a pinhole was observed on the outside of the sheath.The procedure was completed with percutaneous transluminal angioplasty.
 
Additional Manufacturer Narrative
The reported oad and guide wire were received at csi for analysis.Visual examination identified a driveshaft filar protruding from the saline sheath.There were no missing filar fragments.Holes were also observed along the saline sheath, likely from the damaged driveshaft spinning within the sheath.There was no damage observed with the oad handle or guide wire.The wire was removed with resistance from the oad.Scanning electron microscopy analysis of the fractured filar faces identified evidence of fatigue.At the conclusion of the device analysis, the report that the device was stuck on the wire and the driveshaft was damaged was confirmed.It was hypothesized that a compressive force was applied on the sheath while spinning, which caused an elevated stress environment resulting in the eventual driveshaft damage, however this was not confirmed and the root cause of the damage remains unknown.The device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.(b)(4).
 
Additional Manufacturer Narrative
The reported oad and guide wire were received at csi for analysis.Visual examination identified a driveshaft filar protruding from the saline sheath.There were no missing filar fragments.Holes were also observed along the saline sheath, likely from the damaged driveshaft spinning within the sheath.There was no damage observed with the oad handle or guide wire.The wire was removed with resistance from the oad.Scanning electron microscopy analysis of the fractured filar faces identified evidence of fatigue.At the conclusion of the device analysis, the report that the device was stuck on the wire and the driveshaft was damaged was confirmed.It was hypothesized that a compressive force was applied on the sheath while spinning, which caused an elevated stress environment resulting in the eventual driveshaft damage, however this was not confirmed and the root cause of the damage remains unknown.Follow up attempts for the physician opinion regarding the blood backing up were made, but could not be obtained.The device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.Csi id: (b)(4).
 
Event or Problem Description
The stealth peripheral orbital atherectomy device was operated for three treatment passes and became stuck on the guide wire.The oad and wire were removed and a pinhole was observed on the outside of the sheath.Blood was also observed within the driveshaft, near the pinhole.The procedure was completed with percutaneous transluminal angioplasty.

Brand Name
STEALTH ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old highway 8 nw
saint paul MN 55112
Manufacturer (Section G)
CARDIOVASCULAR SYSTEMS, INC.
1225 old highway 8 nw
saint paul MN 55112
Manufacturer Contact
brittany leider
1225 old highway 8 nw
saint paul, MN 55112
6512591600
MDR Report Key12708094
Report Number3004742232-2021-00360
Device Sequence Number1467299
Product Code MCW
UDI-Device Identifier10852528005053
UDI-Public(01)10852528005053(17)230131(10)306420
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K190634
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Model NumberPRD-SC30-200
Device Catalogue Number70056-06
Device Lot Number306420
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/07/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/27/2021
Supplement Date Received by Manufacturer10/27/2021
Initial Report FDA Received Date10/27/2021
Supplement Report FDA Received Date11/24/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/13/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age80 YR
Patient SexFemale
Patient Weight122 KG
Patient RaceBlack Or African American